Alert archive / Kansas / Special Weather Statements in 2015
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at May 3, 2015, 7:21 PM CDT for Meade County, Kansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2015, 7:21 PM CDT (00:21 UTC)
- Expired
- May 3, 2015, 7:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Dodge City, KS
County Meade County, KS
The radar
The Dodge City radar (KDDC), 57 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.4 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 744 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 2792 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
065
WWUS83 KDDC 040021
SPSDDC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
721 PM CDT SUN MAY 3 2015
KSZ087-040045-
MEADE KS-
721 PM CDT SUN MAY 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLARK AND
NORTHEASTERN MEADE COUNTIES UNTIL 745 PM CDT...
AT 721 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MEADE...MOVING NORTHEAST AT 30 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MEADE...FOWLER AND MISSLER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3728 10043 3746 10043 3747 10011 3721 10009
3718 10024
TIME...MOT...LOC 0021Z 212DEG 25KT 3730 10029
$$
SUGDENWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at May 3, 6:09 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, May 3, 6:09 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 609 PM CDT SUN MAY 3 2015 ...UPDATED AVIATION DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 237 PM CDT SUN MAY 3 2015 A COLD FRONT WILL BECOME STATIONARY EARLY THIS EVENING ACROSS NORTHERN KANSAS, AND A SURFACE TROUGH OF LOW PRESSURE WILL EXTEND SOUTH OF THIS COLD FRONT FROM NORTH CENTRAL KANSAS INTO THE PANHANDLE OF OKLAHOMA. AS AN UPPER LEVEL DISTURBANCE CROSSES SOUTHWEST KANSAS LATE TODAY/EARLY THIS EVENING THERE WILL BE A CHANCE FOR SCATTERED THUNDERSTORMS ALONG EACH OF THESE BOUNDARIES BASED ON 00Z MONDAY MOISTURE AND INSTABILITY ACROSS WESTERN AND NORTH CENTRAL KANSAS. MODEL SOUNDINGS NEAR AND EAST OF THE SURFACE TROUGH INDICATES AN INVERTED V TYPE OF SOUNDINGS WITH CLOUD BASES NEAR THE 700MB LEVEL. SBCAPE LATE DAY RANGED FROM 1000 TO 2000 J/KG. GIVEN IMPROVING 0-1KM MOISTURE CONVERGENCE ALONG THE SURFACE TROUGH AND LATE DAY INSTABILITY WILL BEGIN INCREASING THE CHANCES FOR CONVECTION WEST OF HIGHWAY 283 LATE AFTERNOON. FURTHER NORTH NEAR THE I-70 CORRIDOR NAM MODEL SOUNDINGS AROUND HAYS SUGGESTING WEAK CAP WILL REMAIN IN PLACE UNTIL EARLY EVENING. 0-6KM SHEAR IS FORECAST THIS EVENING TO RANGE FROM 20 TO NEAR 30 KNOTS. STRONG GUSTY WINDS OF 50 TO NEAR 60 MPH WILL BE A HAZARD ACROSS ALL OF WESTERN KANSAS LATE DAY AND EARLY TONIGHT GIVEN THE INVERTED V SOUNDINGS. HAIL WILL ALSO BE POSSIBLE EARLY THIS EVENING. ON MONDAY A SURFACE TROUGH OF LOW PRESSURE WILL EXTEND FROM PANHANDLE OF OKLAHOMA TO NORTH CENTRAL KANSAS THROUGH LATE DAY AS AN UPPER LOW MOVES FROM BAJA CALIFORNIA INTO SOUTHERN ARIZONA. THE STATIONARY FRONT WILL STILL BE LOCATED ACROSS NORTHERN KANSAS. THESE TWO BOUNDARIES WILL BE WHERE CONVECTION IS EXPECTED TO DEVELOP DURING THE DAY ON MONDAY AS ANOTHER UPPER LEVEL DISTURBANCE EJECTS OUT FROM THE BASED ON THE UPPER LOW AND APPROACHES SOUTHWEST KANSAS DURING THE AFTERNOON. TEMPERATURES ON MONDAY WILL BE TRICKY GIVEN CLOUD COVER AND TIMING OF PRECIPITATION DEVELOPMENT AHEAD OF THE NEXT UPPER LEVEL SYSTEM. AT THIS TIME GIVEN THE BASED ON THE 900 TO 850MB TEMPERATURE TREND FROM THE NAM AND GFS FROM 00Z MONDAY TO 00Z TUESDAY WILL FAVOR A 10 DEGREE DROP IN TEMPERATURES ACROSS WESTERN AND NORTH CENTRAL KANSAS. SLIGHTLY LESS OVER SOUTH CENTRAL KANSAS. THIS YIELDED HIGHS RANGING FROM THE UPPER 70S TO LOWER 80S. SOUTH TO SOUTHEAST WINDS AT THE SURFACE WILL CONTINUE TO DRAW HIGHER DEW POINTS BACK INTO THE WESTERN KANSAS DURING THE DAY AS CAPES INCREASE TO 2000 J/KG OR GREATER BY LATE DAY. BASED ON TIMING OF THE NEXT UPPER LEVEL DISTURBANCE THAT WILL BE APPROACHING SOUTHWEST KANSAS ON MONDAY ALONG WITH THE MOISTURE AND INSTABILITY AHEAD OF THIS UPPER WAVE WILL BEGIN PRECIPITATION CHANCES ACROSS SOUTHWEST KANSAS SOONER THAN PREVIOUSLY ANTICIPATED. CONVECTION IS EXPECTED IN FAR SOUTHWEST KANSAS BETWEEN 15Z AND 18Z, AND THEN SPREAD NORTHEAST THROUGH THE REMAINDER OF THE AFTERNOON. AT THIS TIME IT APPEARS THAT BETTER CHANCE FOR SEVERE THUNDERSTORMS LATE MONDAY WILL BE NORTH OF HIGHWAY 96 GIVEN THE LOCATION OF INCREASING 0-1KM MOISTURE CONVERGENCE ALONG WITH THE THE 00Z TUESDAY INSTABILITY AND 0-6KM SHEAR AROUND THE I-70 CORRIDOR. HAIL UP TO GOLF BALLS AND STRONG DAMAGING WINDS WILL BE THE MAIN HAZARD LATE MONDAY. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 302 PM CDT SUN MAY 3 2015 MONDAY NIGHT THROUGH AT LEAST VERY EARLY WEDNESDAY LOOKS TO BE A CONSIDERABLY ACTIVE PERIOD CONVECTIVELY ACROSS THE AREA. MONDAY MAY BE THE HIGHEST TRUE CONVECTIVE THREAT TIMEFRAME UNTIL A SHARP WAVE ARRIVES LATE TUESDAY OR WEDNESDAY, IF EVEN FOR A LIMITED PORTION OF THE FORECAST AREA. DEEP SHEAR ALONG AN INVERTED TROUGH/STATIONARY FRONT FROM WEST CENTRAL KANSAS THROUGH THE NORTHEAST PART OF THE STATE SHOULD BE THE FOCUS AREA, ALTHOUGH AFTERNOON CONVECTION COULD BE WIDELY SCATTERED IN THE FAR SOUTHWEST IN THE SURFACE LOW CONVERGENCE ZONE AS WELL. ALTHOUGH THE PATTERN EXHIBITS SPLIT FLOW WITH RESPECT TO THE JETS, THE MODELS ALL BRING THE SHORTWAVE NOW WEST OF SOUTHERN CA, INTO THE CENTRAL HIGH PLAINS BY EARLY WEDNESDAY. AS THE UPPER HEIGHT GRADIENT SHARPENS, THE BOUNDARY LAYER IS FORECAST TO RESPOND WITH SIGNIFICANT INCREASED BOUNDARY LAYER MOISTURE ADVECTION AHEAD OF THIS FEATURE WITH THE FIRST MOISTURE ADVECTION SURGE ON TUESDAY. WIDESPREAD CONVECTION IS EXPECTED GIVEN SUSTAINED FORCING MECHANISMS. CONVECTION COULD CONTINUE THROUGH THE ENTIRE DAY EVEN IF BECOMING ONLY ISOLATED BETWEEN THE INITIAL THETA-E ADVECTION/ISENT LIFT AND THE FOLLOWING UPPER WAVE WHICH SHOULD PROVIDE LIFT FOR ANOTHER ROUND OF CONVECTION LATER IN THE DAY OR OVERNIGHT TUESDAY INTO WEDNESDAY MORNING. HOW MUCH OF THE FORECAST AREA ALL OF THIS CONVECTION IMPACTS REMAINS TO BE SEEN, HOWEVER WE'VE USED MODEL CONSENSUS PRECIPITATION CHANCES. HEAVY RAIN WILL OCCUR IN THE TUESDAY AND BEYOND TIMEFRAME AS MOST OF THE FORECAST AREA EAST OF THE HIGHWAY 83 CORRIDOR WILL SEE 1.2-1.5 INCH LAYER PRECIPITABLE WATER VALUES. ANY FLOODING SHOULD BE RELATIVELY LOCALIZED AS ORGANIZED AREAS OF RAINFALL ARE NOT EXPECTED TO SIGNIFICANTLY EXCEED FLASH FLOOD GUIDANCE. IN THE DAYS FOLLOWING MID WEEK, ANY CONVECTIVE DEVELOPMENT COULD BE BE TIED TO THE SURFACE FRONT OR EVEN A DRYLINE WHICH SHOULD BE SOMEWHERE IN THE IN THE CWA. THE GFS AND ECMWF BEGIN TO DIVERGE STRONGLY WITH RESPECT TO THE SYNOPTIC PATTERN AND THE WESTERN LOWS, SO UNCERTAINTY BECOMES HIGH IN THESE PERIODS. WITH A WARM REGIME THE MODELS AND OUTPUT STATS MAINTAIN HIGHS SLIGHTLY WARMER THAN NORMAL FOR EARLY MAY, WITH GRADUALLY COOLING OVERNIGHT LOWS AS THE DRIER AIR REPLACES THE HIGHER SURFACE MOISTURE. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 609 PM CDT SUN MAY 3 2015 THUNDERSTORMS COULD IMPACT THE GARDEN CITY TERMINAL DURING THE FIRST FEW HOURS OF THIS TAF PERIOD. MAIN IMPACTS WILL BE GUSTY WINDS TO AROUND 40 KNOTS OR SO AND WILL CARRY A TEMPO GROUP FOR THAT. THE DODGE CITY AND HAYS TERMINALS COULD ALSO BE IMPACTED LATER IN THE EVENING BUT THERE IS MORE UNCERTAINTY AT THESE LOCATIONS. WILL CARRY VCTS FOR A FEW HOURS AND UPGRADE IF STORMS BECOME MORE IMMINENT. OTHERWISE, EXPECT VFR CONDITIONS THROUGH THE REMAINDER OF THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... DDC 58 80 57 69 / 40 50 80 80 GCK 55 78 55 67 / 40 60 90 90 EHA 54 75 53 70 / 30 60 80 80 LBL 57 79 56 69 / 40 60 90 90 HYS 58 78 57 72 / 40 60 60 60 P28 60 81 59 75 / 20 30 30 80 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BURGERT LONG TERM...RUSSELL AVIATION...GERARD
Hazardous weather outlook, May 3, 5:17 AM CDT, 14 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 517 AM CDT SUN MAY 3 2015 KSZ030-031-043>046-061>066-074>081-084>090-041030- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 517 AM CDT SUN MAY 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. LIMITED NON THUNDERSTORM WIND RISK. LIMITED FIRE WEATHER RISK. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HAZARDS WEATHER RISK... MONDAY... ELEVATED FLOODING RISK. LIMITED SEVERE THUNDERSTORM RISK. LIMITED NON THUNDERSTORM WIND RISK. TUESDAY... ELEVATED FLOODING RISK. LIMITED SEVERE THUNDERSTORM RISK. WEDNESDAY... LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. THURSDAY... LIMITED LIGHTNING RISK. FRIDAY... LIMITED LIGHTNING RISK. SATURDAY... LIMITED LIGHTNING RISK. ELEVATED FIRE WEATHER RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY AND TONIGHT. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO
In the hours before
Special weather statement, May 3, 6:20 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 620 PM CDT SUN MAY 3 2015 KSZ087-040000- MEADE KS- 620 PM CDT SUN MAY 3 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLARK AND SOUTHEASTERN MEADE COUNTIES UNTIL 700 PM CDT... AT 619 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES SOUTHEAST OF MEADE STATE PARK...MOVING NORTHEAST AT 15 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN CLARK AND SOUTHEASTERN MEADE COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN DODGE CITY. && LAT...LON 3715 10028 3716 10009 3700 10011 3700 10037 TIME...MOT...LOC 2319Z 226DEG 13KT 3703 10026 SUGDEN
Local storm report, May 3, 6:30 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
630 PM CDT SUN MAY 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 11 SE MEADE STATE PARK 37.05N 100.29W
05/03/2015 E0.75 INCH MEADE KS PUBLIC
&&
GERARDLocal storm report, May 3, 6:38 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
638 PM CDT SUN MAY 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 9 WSW SHALLOW WATER 38.33N 101.07W
05/03/2015 E0.25 INCH SCOTT KS PUBLIC
&&
GERARDSpecial weather statement, May 3, 6:45 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
645 PM CDT SUN MAY 3 2015
KSZ087-040015-
MEADE KS-
645 PM CDT SUN MAY 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CLARK AND SOUTHEASTERN
MEADE COUNTIES UNTIL 715 PM CDT...
AT 645 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES EAST OF MEADE STATE PARK...MOVING NORTHEAST AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WESTERN CLARK AND
SOUTHEASTERN MEADE COUNTIES.
LAT...LON 3713 10040 3729 10032 3727 10009 3715 10009
3708 10017
TIME...MOT...LOC 2345Z 212DEG 16KT 3712 10028
SUGDENLocal storm report, May 3, 7:11 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
711 PM CDT SUN MAY 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 10 ESE MEADE STATE PARK 37.14N 100.25W
05/03/2015 E0.25 INCH MEADE KS PUBLIC
0654 PM HAIL 9 NW ENGLEWOOD 37.14N 100.08W
05/03/2015 E0.50 INCH CLARK KS TRAINED SPOTTER
&&
GERARDSpecial weather statement, May 3, 7:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
721 PM CDT SUN MAY 3 2015
KSZ087-040045-
MEADE KS-
721 PM CDT SUN MAY 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLARK AND
NORTHEASTERN MEADE COUNTIES UNTIL 745 PM CDT...
AT 721 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MEADE...MOVING NORTHEAST AT 30 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MEADE...FOWLER AND MISSLER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3728 10043 3746 10043 3747 10011 3721 10009
3718 10024
TIME...MOT...LOC 0021Z 212DEG 25KT 3730 10029
SUGDENThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 8:23 PM CDT | Special Weather Statement | DDC | Ford | 52 min |
| May 4, 2:54 PM CDT | Special Weather Statement | DDC | Rush | 36 min |
| May 4, 3:28 PM CDT | Special Weather Statement | DDC | Rush | 47 min |
| May 4, 3:31 PM CDT | Special Weather Statement | DDC | Kearny | 29 min |
| May 4, 4:00 PM CDT | Special Weather Statement | DDC | Kearny | 45 min |
| May 4, 4:04 PM CDT | Special Weather Statement | DDC | Lane | 56 min |
| May 4, 4:34 PM CDT | Special Weather Statement | DDC | Kearny | 41 min |
| May 4, 4:37 PM CDT | Flash Flood Warning | DDC | Rush | 4 hr |
| May 4, 4:45 PM CDT | Flash Flood Warning | DDC | Kearny | 3 hr |
| May 4, 5:12 PM CDT | Areal Flood Warning | DDC | Lane | 3 hr |
| May 4, 5:47 PM CDT | Special Weather Statement | DDC | Clark | 43 min |
| May 4, 6:08 PM CDT | Special Weather Statement | DDC | Ford | 52 min |
| May 4, 6:39 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee, Stafford | 37 min |
| May 4, 6:49 PM CDT | Severe Thunderstorm Warning | DDC | Finney | 41 min |
Nearby
Special Weather Statements in Kansas, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.